Mississippi, 2014

Ice Storm in Mississippi, February 11 to 12, 2014

February 11 to 12, 2014 · NWS JAN · 9 events in 9 counties and zones

A series of complex weather systems affected the ArkLaMiss on February 11-12, 2014. A strong cold front moved through during the late afternoon to evening hours of February 9th, dropping temperatures from the mid to upper 60s into the mid 30s in the northwest Delta to mid 40s along I-20 corridor to mid 50s in the southeast late Sunday night.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A series of complex weather systems affected the ArkLaMiss on February 11-12, 2014. A strong cold front moved through during the late afternoon to evening hours of February 9th, dropping temperatures from the mid to upper 60s into the mid 30s in the northwest Delta to mid 40s along I-20 corridor to mid 50s in the southeast late Sunday night. Strong 1036mb surface high pressure continued to build into the northern and central Great Plains, aiding in northerly surface winds and colder air moving into the region. Temperatures by the evening of February 10th had fallen to near freezing in the ArkLaMiss Delta to mid 30s in the Interstate 20 corridor to low 40s in the far southeast. As temperatures continued to fall, the first upper disturbance began to moisten the atmosphere to bring potential for freezing precipitation mainly along and north of the Interstate 20 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 10, 10:22 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 10, 10:22 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CST MON FEB 10 2014

.DISCUSSION...RUNNING A BIT LATE WITH THE UPDATE THIS EVENING...AS
WE HAVE BEEN WAITING TO SEE AS MUCH OF THE 00Z MODEL DATA AS
POSSIBLE. WE DID MAKE ONE ADJUSTMENT TO HEADLINES TO EXPAND THE
WINTER WEATHER ADVISORY TO INCLUDE CLAIBORNE...NEWTON AND LAUDERDALE
COUNTIES. IT COULD BE A CLOSE CALL WITH TEMPERATURES IN THE
SOUTHERNMOST ADVISORY GROUPING...BUT THE 21Z SREF FREEZING RAIN
PROBS JUMPED UP A TICK FARTHER TO THE SOUTH WITH MEAN QPF GREATER
THAN 1/2 INCH NOW NORTH OF I-20. LATEST RAP SURFACE TEMPS ADD
CONFIDENCE TO THIS FORECAST...SHOW THE FREEZING LINE DIPPING INTO
THESE AREAS AROUND DAYBREAK. THIS GAVE US ENOUGH CONCERN TO ADD A
FEW MORE COUNTIES TO THE ADVISORY.

NO CHANGES WILL BE MADE TO THE REMAINDER OF THE CURRENT WSW
CONFIGURATION. THERE ARE SOME HINTS IN THE 00Z GUIDANCE THAT QPF MAY
BE MORE LIMITED THAN ORIGINALLY ANTICIPATED ACROSS FAR NORTHERN
PORTIONS OF THE CWA...BUT WE WILL WAIT FOR THE REMAINDER OF THE NEW
GUIDANCE SUITE TO COME IN TO GET A BETTER HANDLE ON THE SITUATION
BEFORE CONSIDERING FURTHER ADJUSTMENTS.

WILL ALSO BACK OFF A BIT ON SNOW WORDING IN THE WX GRIDS TONIGHT
INTO TOMORROW MORNING. BUFR SOUNDINGS AND SREF PROBS SHOW MUCH MORE
IN THE WAY OF SLEET POTENTIAL FOR THIS FIRST ROUND OF PRECIP...WITH
SNOW REMAINING MAINLY ALONG THE NORTHERN FRINGE OF THE CWA. UPDATES
WILL BE SENT SHORTLY. /DL/

&&

.AVIATION...MVFR CEILINGS WILL DOMINATE ACROSS THE SOUTHERN HALF OF
THE AERODROME WHERE WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE
AND KEEP VISIBILITIES AT MAINLY MVFR AS WELL. ISOLATED IFR CEILINGS
AND VISIBILITIES WILL BRIEFLY OCCUR AT THESE LOCATION WHERE
RAINFALL CAN BECOME LOCALLY HEAVY. OVER THE NORTHERN AREODROME TAF
POINTS...A MIXED BAG OF WINTRY PRECIPITATION...INCLUDING
ZR...IP...AND SN WILL BE POSSIBLE THROUGH THE PERIOD REDUCING THE
VISIBILITIS TO MVFR BUT ALLOWING CEILINGS TO REMAIN VFR THROUGH
12Z...LOWERING TO MVFR THEREAFTER./26/

&&

.PREV DISCUSSION... /ISSUED AT 524 PM CST MON FEB 10 2014/

WINTER STORM STILL ON TRACK FOR NORTHERN PORTIONS OF THE ARKLAMISS...

THROUGH TUESDAY NIGHT...A SHORTWAVE TROUGH NOTED IN WATER VAPOR
IMAGERY IS APPROACHING THE ARKLATEX REGION AND IS FORECAST TO
CONTINUE TO MOVING EAST. AHEAD OF THIS WAVE WE ARE SEEING BACKING OF
LOW LEVEL FLOW WITH SUBSTANTIAL LOW LEVEL THETA-E ADVECTION ABOVE A
SHALLOW POLAR AIRMASS. WIDESPREAD PRECIPITATION IS STILL ANTICIPATED
OVER THE ENTIRE ARKLAMISS TONIGHT...WITH THE GENERAL IDEA FOR HEAVIER
QPF ALONG AND SOUTH OF THE I-20 CORRIDOR AFTER MIDNIGHT WHEN UPPER
JET ENTRANCE REGION DYNAMICS WILL BE BEST.

MEANWHILE...VERY COLD AIR IS FUNNELING SOUTHWARD THROUGH THE LOWER MS
VALLEY REGION THIS AFTERNOON AND MODELS HAVE STRUGGLED TO KEEP UP
WITH THE COOLING IN THE ARKLAMISS. IN FACT...TEMPERATURES NEVER
EXCEED 32F IN NORTHERN PORTIONS OF THE DELTA REGION...AND AFTERNOON
TEMPERATURES IN THE LOWER 30S WERE OBSERVED AS FAR SOUTH AS THE I-20
CORRIDOR IN NE LA. THIS IS FURTHER REFLECTED IN COOLER FORECAST
GUIDANCE FOR LATER TONIGHT INTO TUESDAY MORNING AND HAVE TRENDED
COOLER IN THE FORECAST ACCORDINGLY.

AS HAS BEEN INDICATED THE PAST FEW DAYS...THE GREATEST RISK FOR UP TO
ONE TO TWO INCHES OF SNOW/SLEET WILL BE ALONG THE HWY 82 CORRIDOR
WITH ADDITIONAL ICE ACCUMULATIONS POSSIBLE THERE AS WELL. FARTHER
SOUTH...A PRONOUNCED WARM LAYER ALOFT WILL LEAD TO SUBSTANTIAL
FREEZING RAIN IN AREAS WHERE THE TEMPERATURE CAN FALL BELOW FREEZING
LATER TONIGHT INTO TUESDAY MORNING. IT APPEARS THE COMBINATION OF
PRECIPITATION AND COLD AIR (GREATEST SUB-FREEZING DURATION) WILL
MAXIMIZE OVER NE LA INTO WEST CENTRAL MS AFTER MIDNIGHT AND LAST
INTO TUESDAY MORNING. IN THIS AREA...STILL EXPECT THAT TOTAL ICE
ACCUMULATION BY WEDNESDAY COULD EXCEED ONE INCH. HAVE EXTENDED THE
WARNING SOUTH OVER NE LA INCLUDING FRANKLIN/MADISON PARISHES. HEAVY
ICE POTENTIAL WILL EXTEND EASTWARD FROM THERE ROUGHLY ALONG THE 33RD
PARALLEL INTO EAST CENTRAL MS WHERE AMOUNTS OF A QUARTER TO HALF INCH
WILL BE POSSIBLE LIKELY TONIGHT INTO TUESDAY MORNING...AND HAVE
EXTENDED THE WARNING AREA SOUTHWARD INTO WINSTON/NOXUBEE COUNTIES.
HIGHER AMOUNTS COULD DEVELOP THERE IF MORE FREEZING RAIN OCCURS
TUESDAY NIGHT...BUT WE ARE NOT QUITE AS CONFIDENT OF THAT HAPPENING
ATTM.

FARTHER SOUTH...IT IS STILL A VERY TRICKY FORECAST FOR AREAS JUST
SOUTH OF THE WARNING WHERE CONFIDENCE IN THE FREEZING LINE FORECAST
IS NOT GREAT...THIS IS ESPECIALLY TRUE FOR AREAS GENERALLY ALONG A
JACKSON TO DEKALB LINE. ONE THING WE HAVE NOTICED THOUGH AS MENTIONED
EARLIER...GUIDANCE HAS TRENDED COOLER OVERALL AS IT STRUGGLES TO KEEP
UP WITH LATEST OBSERVED TRENDS. THIS STRUGGLE COULD CONTINUE RIGHT UP
UNTIL DAYBREAK...BUT FOR NOW HAVE CONTINUED TO FOLLOW COOLER TREND IN
THE FORECAST AND HAVE EXTENDED THE FREEZING RAIN ADVISORY A LITTLE
FARTHER SOUTH AND INDICATED SLIGHTLY MORE POTENTIAL FOR ACCUMULATING
ICE IN THIS AREA. IT APPEARS THE 600 TO 900 AM TIME FRAME WILL BE
WHEN COOLING MAXIMIZES IN THE ADVISORY AREA.

HEAVY RAINFALL WILL STILL BE A POSSIBILITY OVER SOUTHERN PORTIONS OF
THE ARKLAMISS AND HAVE CONTINUED THE MENTION OF THIS RISK. DEPENDING
ON HOW MUCH RAIN FALLS TONIGHT...WE MAY NEED TO INCREASE THE WORDING
FOR HEAVY RAIN/FLOODING TUESDAY NIGHT GIVEN SOME OF THE HEAVIER QPF
SHOWING UP THEN.

LOOKING AHEAD TO TUESDAY NIGHT INTO WEDNESDAY...AS MENTIONED IN
PREVIOUS DAYS HAVE CONTINUED TO EMPHASIZE THE POTENTIAL FOR
REDEVELOPMENT OF FREEZING RAIN AS THE NEXT STRONGER SHORTWAVE TROUGH
QUICKLY APPROACHES. GIVEN THAT TEMPERATURES MAY NOT RISE ABOVE
FREEZING OVER NE LA TUESDAY DUE TO CLOUD COVER AND DEVELOPING PRECIP
IN THE AFTERNOON...IT SEEMS LIKELY THAT SIGNIFICANT FREEZING RAIN AND
ADDITIONAL ICE ACCUMULATION CAN BE EXPECTED...PERHAPS EXTENDING
EASTWARD INTO NORTH CENTRAL MS. HAVE EXTENDED THE WINTER STORM
WARNING FOR TUESDAY NIGHT IN HIGHEST CONFIDENCE AREA. IT IS POSSIBLE
THAT AN ADVISORY COULD BE REQUIRED FOR OTHER AREAS BUT CONFIDENCE TOO
LOW TO ISSUE RIGHT NOW.

AS WE GO INTO WEDNESDAY...THERE IS INCREASING POTENTIAL FOR A
DEFORMATION AXIS TO SET UP WITH SNOW POTENTIAL INCREASING
PERHAPS...PARTICULARLY OVER NORTH CENTRAL INTO NORTHEAST MS.
THIS IS BASED ON MODEL TRENDS OF NORTHERN STREAM TROUGH DIGGING
SOUTHWARD...MORE ON THIS LATER. /EC/

LATE WEEK INTO EARLY NEXT WEEK...

AFTER WEDNESDAY EVENING THE FORECAST FOR THE LONG TERM PERIOD GETS
MUCH LESS COMPLICATED AND FEATURES A GRADUAL WARMING TREND MOST
PROMINENTLY. LOWS WEDNESDAY NIGHT WILL OF COURSE BE CHILLY IN THE
WAKE OF THE WINTER WEATHER EVENT...BUT AFTER THAT POINT THE AMOUNT OF
BELOW FREEZING TEMPERATURES EXPECTED FOR THE REGION IS VERY LIMITED
THROUGH THE WEEKEND.

THE WARMING TREND IS THE RESULT OF LARGE SCALE WEATHER PATTERN
CHANGES AFOOT FOR NORTH AMERICA...MOST NOTABLY THE LOSS OF
CONSIDERABLE AMPLIFICATION IN THE UPPER LEVEL FLOW PATTERN. THIS
CHANGE WILL LIMIT POTENTIAL FOR ARCTIC SURGES INTO THE DEEP
SOUTH...ALTHOUGH THIS DOES NOT MEAN COLD FRONTS ARE A THING OF THE
PAST. ONE SUCH COLD FRONT LOOKS TO PASS THROUGH FRIDAY WITH VERY
LITTLE TO NO PRECIP ANTICIPATED. EURO MODEL ACTUALLY A LITTLE
STOUTER THAN THE OP GFS WITH THE TEMPORARY COOL DOWN BEHIND THE
FRONT AND I TRENDED MEXMOS TEMPS THAT DIRECTION. NEXT SHOT AT
SIGNIFICANT RAIN SHOULD COME AT THE START OF NEXT WEEK. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       32  37  33  38 /  90  89  91  45
MERIDIAN      33  37  35  44 /  89  90  91  54
VICKSBURG     31  34  31  35 /  89  84  91  27
HATTIESBURG   38  43  38  48 /  80  90  88  53
NATCHEZ       34  37  32  37 /  88  90  92  28
GREENVILLE    26  33  27  34 /  90  75  88  30
GREENWOOD     27  34  28  34 /  89  75  88  39

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR MSZ027>033-
     035>039-042.

     WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR MSZ040-041.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR MSZ018-019-
     025-026-034-043>053.

LA...WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR LAZ007>009-015-
     016-023.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR LAZ024-025.

AR...WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR ARZ074-075.

&&

DL/26/EC/BB
Hazardous weather outlook, Feb 10, 3:01 PM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CST MON FEB 10 2014

ARZ074-075-LAZ007>009-015-016-023-MSZ034>042-044>046-112115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
301 PM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

ICE ACCUMULATION
RISK...HIGH
TIMING...MAINLY TONIGHT

FREEZING RAIN...POTENTIALLY MIXED AT TIMES WITH A LITTLE SLEET OR
SNOW PARTICULARLY NORTH OF A CROSSETT AR TO DE KALB LINE...IS
EXPECTED TO DEVELOP TONIGHT AND CONTINUE INTO AT LEAST TUESDAY
MORNING. ICE ACCUMULATIONS OF A QUARTER TO A HALF INCH ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

DIFFICULT TRAVEL CONDITIONS AND POWER OUTAGES DUE TO ICING ARE
POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST
CENTRAL MISSISSIPPI...AND PORTIONS OF NORTHWEST MISSISSIPPI ON
TUESDAY NIGHT. TOTAL ICE ACCUMULATIONS BETWEEN TONIGHT AND WEDNESDAY
MORNING COULD EXCEED A HALF INCH IN SOME AREAS.

ACCUMULATING SNOW WILL BE POSSIBLE FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL
MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF NORTH
CENTRAL MISSISSIPPI ON WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ018-019-025>033-112115-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
301 PM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SNOW
RISK...ELEVATED
TIMING...TONIGHT THROUGH TUESDAY

ICE ACCUMULATION
RISK...ELEVATED
TIMING...TONIGHT THROUGH TUESDAY

A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN IS EXPECTED ALONG
AND NORTH OF US HIGHWAY 82 LATER TONIGHT INTO TUESDAY. MORE
SUBSTANTIAL FREEZING RAIN...MIXED AT TIMES WITH SLEET AND SNOW...IS
EXPECTED THROUGH AT LEAST MIDDAY TUESDAY IN THE GOLDEN TRIANGLE
REGION. A QUARTER TO A HALF INCH OF ICE ACCUMULATION IS POSSIBLE IN
THIS AREA DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

BRIDGES MAY BE SNOW COVERED FOR PORTIONS OF NORTHWEST
MISSISSIPPI AND PORTIONS OF NORTH CENTRAL MISSISSIPPI ON
TUESDAY NIGHT.

ICING OF BRIDGES AND OVERPASSES IS EXPECTED FOR THE DELTA REGION OF
NORTHWEST MISSISSIPPI ON TUESDAY NIGHT DUE TO FREEZING RAIN.

ACCUMULATING SNOW WILL BE POSSIBLE FOR NORTHWEST THROUGH NORTH
CENTRAL AND NORTHEAST MISSISSIPPI ON WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ024-025-MSZ043-047>050-112115-
CATAHOULA-TENSAS-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-
301 PM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

ICE ACCUMULATION
RISK...ELEVATED
TIMING...MAINLY TUESDAY

RAIN WHICH IS EXPECTED TONIGHT MAY GRADUALLY BEGIN TO FREEZE ON
ELEVATED AND EXPOSED SURFACES TOWARD SUNRISE TUESDAY MORNING AS
TEMPERATURES FALL TO NEAR OR JUST BELOW FREEZING. ANY FREEZING RAIN
SHOULD END BY MIDDAY AS TEMPERATURES SLOWLY RISE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES DUE TO
ICING ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST
CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM
JONESVILLE LOUISIANA TO VICKSBURG.

ACCUMULATING SNOW IS POSSIBLE ON WEDNESDAY...ESPECIALLY NORTH OF
INTERSTATE 20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ026-MSZ051>066-072>074-112115-
CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
301 PM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALIZED HEAVIER
AMOUNTS...CAN BE EXPECTED THROUGH THE DAY TUESDAY...POSSIBLY CAUSING
FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

FLOODING IS POSSIBLE FOR PORTIONS OF THE AREA TUESDAY NIGHT AS
ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALIZED HEAVIER
AMOUNTS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

8

&&

...HAZARD LEGEND...

*ICE ACCUMULATION*
EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY.
HIGH...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES
 POSSIBLE.
ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES
 POSSIBLE.
LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES.

*SNOW*
EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY.
HIGH...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES
 POSSIBLE.
ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER
 OUTAGES POSSIBLE.
LIMITED...BRIDGES MAY BE SNOW-COVERED.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...

WPC DAY 1 THROUGH 3 WINTER THREATS...
   WWW.HPC.NCEP.NOAA.GOV/WWD/WINTER_WX.SHTML
WPC WINTER IMPACT DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 11, 12:51 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 AM CST TUE FEB 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     SLEET            MERIGOLD                33.84N 90.73W
02/11/2014  E0.10 INCH       BOLIVAR            MS   PUBLIC

            DUSTING OF SLEET ON CARS AND ROADS. ROADS VERY HAZARDOUS
            IN THE AREA.

&&

DL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 ice storm. Local standard time, as filed.

Ice Storm, Washington

When
February 11, 2:00 AM CST to February 12, 5:00 AM CST
Where
Washington forecast zone
Reported by
Law Enforcement
Coordinates
33.284, -90.947 (the zone’s center; the record gives no point)

Between one and two inches of snow and sleet fell across northern portions of the county. Further south, between a quarter and a half inch of ice accumulated on mainly trees and power lines.

Ice Storm, Humphreys

When
February 11, 2:00 AM CST to February 12, 5:00 AM CST
Where
Humphreys forecast zone
Reported by
Law Enforcement
Coordinates
33.129, -90.527 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated on trees and power lines in southern Humphreys County.

Ice Storm, Yazoo

When
February 11, 2:00 AM CST to February 12, 5:00 AM CST
Where
Yazoo forecast zone
Reported by
Public
Coordinates
32.780, -90.396 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated on trees and power lines all across Yazoo County. A portion of the county near Yazoo City saw accumulations of over a half inch in a few spots.

Ice Storm, Sharkey

When
February 11, 2:00 AM CST to February 12, 5:00 AM CST
Where
Sharkey forecast zone
Reported by
Law Enforcement
Coordinates
32.880, -90.813 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated on trees and power lines all across Sharkey County.

Ice Storm, Issaquena

When
February 11, 2:00 AM CST to February 12, 5:00 AM CST
Where
Issaquena forecast zone
Reported by
Law Enforcement
Coordinates
32.741, -90.989 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated on trees and power lines all across Issaquena County.

Ice Storm, Warren

When
February 11, 3:00 AM CST to February 12, 6:00 AM CST
Where
Warren forecast zone
Reported by
Broadcast Media
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated all across the county. Several limbs broke near the Yazoo River bridge along Highway 61 in northern Warren County.

Ice Storm, Claiborne

When
February 11, 3:00 AM CST to February 12, 6:00 AM CST
Where
Claiborne forecast zone
Reported by
COOP Observer
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated on trees and power lines all across Claiborne County.

Ice Storm, Jefferson

When
February 11, 4:00 AM CST to February 12, 7:00 AM CST
Where
Jefferson forecast zone
Reported by
Broadcast Media
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

Up to half an inch of ice accumulated across western portions of the county. A few areas in far northwestern portions of the county saw ice accumulations of over a half inch.

Ice Storm, Adams

When
February 11, 5:00 AM CST to February 12, 8:00 AM CST
Where
Adams forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

Over a quarter inch of ice accumulated on mainly trees and power lines across most of the county. Numerous trees were brought down due to the weight of the ice, with approximately 3,000 customers without power at one point.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493663, 493664, 493666, 493667, 493668, 493669, 493670, 493671, 493672.